Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 28, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Mar 19, 2000, 2:04 AM CST for Harrison County, Jackson County, Mississippi. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 19, 2000, 2:04 AM CST (08:04 UTC)
- Expired
- Mar 19, 2000, 3:00 AM CST
- In force
- 56 min
- Issued by
- NWS New Orleans, LA
- Area
- Whole counties
Counties Harrison County, MS, Jackson County, MS
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 8.1 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1396 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -54 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLIX 190805 SVRNEW MSC047-059-190900- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 204 AM CST SUN MAR 19 2000 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS LA HAS ISSUED A... SEVERE THUNDERSTORM WARNING FOR - EASTERN HARRISON COUNTY IN SOUTHERN MISSISSIPPI - JACKSON COUNTY IN SOUTHERN MISSISSIPPI * UNTIL 300 AM CST * AT 155 AM CST... DOPPLER RADAR INDICATED A BAND OF SEVERE THUNDERSTORMS IN THE COASTAL WATERS OF CHANDELEUR SOUND MOVING NORTH NORTHEAST ABOUT 35 MPH. THESE THUNDERSTORMS WILL BE MOVING ON SHORE BETWEEN GULFPORT AND PASCAGOULA BETWEEN 215 AM AND 230 AM CST. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 18, 7:30 PM CST, 6 hours 34 minutes earlier.
Area forecast discussion, Mar 18, 7:30 PM CST, 6 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 730 PM CST SAT MAR 18 2000 CONVECTION HAS DECREASED NORTH OF INTERSTATE 10 AND THE SEVERE THUNDERSTORM WATCH NUMBER 102 HAS BEEN CANCELED. WITH THE UPPER LEVEL STORM SYSTEM OVER NORTH TEXAS AND OKLAHOMA AND DIVERGING FLOW ALOFT OVER LOUISIANA AND MISSISSIPPI...THE THREAT OF HEAVY PRECIPITATION AND SEVERE WEATHER WILL CONTINUE FROM AROUND MIDNIGHT THROUGH SUNDAY. WILL UPDgATE NORTHERN ZONES TO REMOVE WORDING OF WATCH. OTHERWISE...PACKAGE IS OK FOR NOW. .NEW...SMALL CRAFT ADVISORY KPQL-ATCHAFALAYA RIVER INCLUDING LAKES. LA...NONE. MS...NONE. 22
In the hours before
Local storm report, Mar 18, 11:30 PM CST, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1130 PM CST SAT MAR 18 2000
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0630 PM POINTE A LA HACHE LA WIND DAMAGE
03/18/00 PLAQUEMINES REPORTED BY LAW
ENFORCEMENT OFFICIAL.
G A TREE WAS BLOWN DOWN
ON A TRAILER HOME.Nearby
Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.